Alert archive / Ohio / Flash Flood Warnings in 2010

Flash Flood Warning 4, NWS Wilmington, OH

May 12, 2010Adams County, Brown County, Ohio; Mason County, Robertson County, Kentucky

NWS Wilmington, OH issued this flash flood warning at May 12, 2010, 10:09 AM EDT for Adams County, Brown County, Ohio; Mason County, Robertson County, Kentucky. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 12, 2010, 10:09 AM EDT (14:09 UTC)
Expired
May 12, 2010, 2:02 PM EDT
In force
4 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
None

Counties Mason County, KY, Robertson County, KY, Adams County, OH, Brown County, OH

The radar

The Cincinnati radar (KILN), 91 km from the middle of the area, began a volume at 14:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 12, 11:30 AM EDTFLASH FLOODMaysville, KYHIGH WATER OVER ROAD MAYSVILLE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 81 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 2.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2010-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 274 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2010-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
274 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
485 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

070 
WGUS51 KILN 121409
FFWILN
KYC161-201-OHC001-015-122000-
/O.NEW.KILN.FF.W.0004.100512T1409Z-100512T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1009 AM EDT WED MAY 12 2010

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MASON COUNTY IN NORTHERN KENTUCKY...
  ROBERTSON COUNTY IN NORTHERN KENTUCKY...
  SOUTHERN ADAMS COUNTY IN SOUTHWEST OHIO...
  SOUTHEASTERN BROWN COUNTY IN SOUTHWEST OHIO...

* UNTIL 400 PM EDT.

* AT 958 AM EDT...RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED    
  HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATED 1 TO 2      
  INCHES OF RAIN HAD FALLEN OVER PORTIONS OF THE WARNED AREA ALREADY.

* HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA WITH ANOTHER   
  1 TO 3 INCHES POSSIBLE THROUGH 400 PM EDT. RUNOFF FROM THIS        
  EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.             
  THUNDERSTORMS ARE LINED UP ALL THE WAY BACK INTO SOUTHEAST         
  INDIANA...AND WAVES OF TORRENTIAL RAIN WILL AFFECT THE WARNED AREA 
  THROUGH EARLY AFTERNOON. THIS WILL LIKELY CAUSE FLASH FLOODING IN  
  THE HILLY TERRAIN AND ALONG SMALL CREEKS AND STREAMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ACT QUICKLY TO PROTECT YOUR LIFE IF YOU ARE IN A LOW LYING AREA...
ALONG A CREEK...STREAM OR IN AN AREA EXPERIENCING FLOODING. MOVE TO
HIGHER GROUND IMMEDIATELY.

NEVER DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. ONLY A FEW INCHES
OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. FIND AN
ALTERNATE ROUTE OR WAIT UNTIL THE WATER RECEDES.

&&

LAT...LON 3849 8394 3847 8403 3848 8418 3851 8420
      3860 8410 3858 8402 3859 8400 3876 8391
      3891 8327 3860 8329 3860 8332 3865 8336
      3866 8345 3870 8354 3868 8361 3865 8365
      3853 8365 3846 8386

$$


BINAU
3 follow-up statements
413 
WGUS71 KILN 121502
FFSILN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1102 AM EDT WED MAY 12 2010

KYC161-201-OHC001-015-122000-
/O.CON.KILN.FF.W.0004.000000T0000Z-100512T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MASON KY-ROBERTSON KY-BROWN OH-ADAMS OH-
1102 AM EDT WED MAY 12 2010

...FLASH FLOOD WARNING CONTINUES FOR SOUTHERN ADAMS...SOUTHEASTERN
BROWN...ROBERTSON AND MASON COUNTIES UNTIL 400 PM EDT...

AT 1053 AM EDT...RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED 
HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATED 1 TO 2 INCHES 
OF RAIN HAD FALLEN.

HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA WITH ANOTHER 1 
TO 2 INCHES POSSIBLE THROUGH 400 PM EDT. MUCH OF THIS WILL FALL 
BEFORE 1 PM...AS HEAVY RAIN IS LINED UP TO THE WEST. RUNOFF FROM 
THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. THESE 
STORMS HAVE PRODUCED WIDESPREAD FLASH FLOODING OFF TO THE WEST...SO 
IT WILL ONLY BE A MATTER OF TIME BEFORE STREAMS AND POORLY DRAINED 
AREAS BEGIN TO FLOOD. ACT NOW TO ENSURE YOUR SAFETY!

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...MAYSVILLE...
ABERDEEN...LEWISBURG...MANCHESTER...RIPLEY...WASHINGTON AND WEST
UNION.

IN ADDITION...FLOODING IS EXPECTED TO OCCUR IN...BENTONVILLE...BLUE
CREEK...BRADYSVILLE...CONCORD...DOVER...FLEMING-MASON COUNTY
AIRPORT...GERMANTOWN AND HELENA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ACT QUICKLY TO PROTECT YOUR LIFE IF YOU ARE IN A LOW LYING AREA...
ALONG A CREEK...STREAM OR IN AN AREA EXPERIENCING FLOODING. MOVE TO
HIGHER GROUND IMMEDIATELY.

NEVER DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. ONLY A FEW INCHES
OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. FIND AN
ALTERNATE ROUTE OR WAIT UNTIL THE WATER RECEDES.

&&

LAT...LON 3849 8394 3847 8403 3848 8418 3851 8420
      3860 8410 3858 8402 3859 8400 3876 8391
      3891 8327 3860 8329 3860 8332 3865 8336
      3866 8345 3870 8354 3868 8361 3865 8365
      3853 8365 3846 8386

$$



BINAU
371 
WGUS71 KILN 121612
FFSILN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1212 PM EDT WED MAY 12 2010

OHC001-015-121618-
/O.CAN.KILN.FF.W.0004.000000T0000Z-100512T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROWN OH-ADAMS OH-
1212 PM EDT WED MAY 12 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN ADAMS AND
SOUTHEASTERN BROWN COUNTIES HAS BEEN CANCELLED...

HEAVY RAIN HAS ENDED OVER THESE AREAS...AND WHILE LIGHT TO MODERATE 
RAIN WILL CONTINUE...THE THREAT FOR FLASH FLOODING IS COMING TO AN 
END. THE HEAVIEST OF THE RAIN HAS REMAINED JUST SOUTH OF THE OHIO 
RIVER...BUT RADAR DOES INDICATE UP TO 2 INCHES OF RAIN HAS FALLEN 
ACROSS SOUTHEAST BROWN COUNTY INTO EXTREME SOUTHWEST PORTIONS OF 
ADAMS COUNTY OVER THE LAST FEW HOURS. IF FLOODING HAS BEEN 
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3849 8394 3847 8403 3848 8418 3851 8420
      3860 8410 3858 8402 3859 8400 3876 8391
      3876 8389 3870 8383 3870 8379 3865 8376
      3863 8369 3864 8365 3853 8365 3846 8385

$$

KYC161-201-122000-
/O.CON.KILN.FF.W.0004.000000T0000Z-100512T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MASON KY-ROBERTSON KY-
1212 PM EDT WED MAY 12 2010

...FLASH FLOOD WARNING CONTINUES FOR ROBERTSON AND MASON COUNTIES
UNTIL 400 PM EDT...

AT 1205 PM EDT...RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED 
HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATED 2 TO 4 INCHES 
OF RAIN FELL IN LESS THAN 3 HOURS. 

THE HEAVY RAINFALL HAS ENDED ACROSS THE AREA WITH LIGHT TO MODERATE 
RAIN CONTINUING.  RAIN WILL END COMPLETELY BY 1 PM. HOWEVER...RUNOFF 
FROM THE EARLIER EXCESSIVE RAIN WILL CONTINUE TO CAUSE FLASH 
FLOODING TO OCCUR.

WATER WAS REPORTED OVER THE ROADS NEAR MAYSVILLE IN MASON COUNTY AT 
1130 AM.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...MAYSVILLE...
LEWISBURG AND WASHINGTON.

IN ADDITION...FLOODING IS EXPECTED TO OCCUR IN...DOVER...
FLEMING-MASON COUNTY AIRPORT...GERMANTOWN...HELENA...KENTONTOWN...
LOWELL...MAYS LICK AND MINERVA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. ONLY A FEW INCHES
OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. FIND AN
ALTERNATE ROUTE OR WAIT UNTIL THE WATER RECEDES.

DO NOT ALLOW CHILDREN TO PLAY NEAR STORM DRAINS OR FLOODED CREEKS AND
STREAMS. THEY CAN EASILY BE SWEPT AWAY OR PULLED UNDER BY FAST MOVING
WATER.

&&

LAT...LON 3849 8394 3847 8403 3848 8418 3851 8420
      3860 8410 3858 8402 3859 8400 3876 8391
      3876 8389 3870 8383 3870 8379 3865 8376
      3863 8369 3864 8365 3853 8365 3846 8385

$$


BINAU
706 
WGUS71 KILN 121802
FFSILN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
202 PM EDT WED MAY 12 2010

KYC161-201-121810-
/O.CAN.KILN.FF.W.0004.000000T0000Z-100512T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MASON KY-ROBERTSON KY-
202 PM EDT WED MAY 12 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR ROBERTSON AND MASON
COUNTIES HAS BEEN CANCELLED...

STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING
TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. TWO TO THREE 
INCHES OF RAIN FELL ACROSS PORTIONS OF THE COUNTIES IN ABOUT A THREE 
HOUR PERIOD...LEADING TO LOCALIZED FLASH FLOODING JUST BEFORE NOON.

LAT...LON 3849 8394 3847 8403 3848 8418 3851 8420
      3860 8410 3858 8402 3859 8400 3876 8391
      3876 8389 3870 8383 3870 8379 3865 8376
      3863 8369 3864 8365 3853 8365 3846 8385

$$


BINAU

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at May 12, 9:57 AM EDT, 12 minutes earlier.

Area forecast discussion, May 12, 9:57 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
957 AM EDT WED MAY 12 2010

.SYNOPSIS...
A FRONTAL BOUNDARY ACROSS SOUTHERN PORTIONS OF INDIANA AND OHIO
WILL SLOWLY LIFT TO NEAR THE I-70 CORRIDOR BY TONIGHT...WHERE IT
WILL STAY NEARLY STATIONARY THROUGH THURSDAY MORNING. THE FRONT
WILL THEN LIFT INTO NORTHERN OHIO ON THURSDAY...BEFORE A COLD
FRONT MOVES IN FROM THE WEST LATE THURSDAY AND EARLY FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HAVE RAISED POPS INTO THE CATEGORICAL RANGE FOR THE ENTIRE
FORECAST AREA FOR TODAY. MCS EXTENDING FROM OUR REGION WESTWARD
WILL CONTINUE THROUGH AT LEAST MID AFTERNOON. PWATS AROUND 1.75
INCHES ALONG WITH FOCUSED LOW LEVEL CONVERGENCE ACRS THE SRN CWFA
WHERE A FRONTAL BOUNDARY HAS STALLED WILL KEEP THE THREAT OF
FLASH FLOODING AS THUNDERSTORMS TRAIN OVER THE SAME AREA. A
TRAILING EMBEDDED UPPER LEVEL DISTURBANCE MAY KEEP CONVECTION
GOING LONGER ACRS THE REGION INTO THE EVENING HOURS...BUT HAVE
OPTED TO SEE HOW MESOSCALE TRENDS PAN OUT THIS AFTN BEFORE MAKING
WHOLESALE CHANGES TO THE TONIGHT FORECAST. WITH CLOUDS AND
PCPN...TEMPERATURES WILL NOT WARM ALL THAT MUCH. HIGHS WILL RANGE
FROM THE UPPER 50S NORTH TO THE LOWER 70S SOUTH.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
WARM FRONT WILL SLOW DOWN ACROSS NORTHERN PORTIONS OF THE CWA
OVERNIGHT...THEN QUICKLY PUSH INTO NORTHERN OHIO EARLY THURSDAY AS
LOW PRESSURE EJECTS FROM THE SOUTHERN PLAINS INTO THE MID/UPPER
MISSISSIPPI VALLEY. THIS WILL ALLOW THE ENTIRE CWA TO BECOME WARM
SECTORED ON THURSDAY WITH TEMPS EASILY RISING INTO THE LOW 80S
ACROSS MOST OF THE AREA. THESE TEMPS COMBINED WITH SFC DEWPOINTS
IN THE MID TO UPPER 60S WILL ALLOW FOR MODEST TO STRONG
DESTABILIZATION WITH CAPES RANGING ANYWHERE FROM 1500 TO 2500
J/KG. AT THE SAME TIME...5O TO 60 KT 500 HPA JET WILL NOSE IN FROM
THE WEST WHICH WILL INCREASE THE 0-6 KM SHEAR VALUES INTO 40 TO
50-KT RANGE. THE COMBO OF THE INSTBY AND SHEAR WILL BE FAVORABLE
FOR SEVERE STORMS...IF THEY DEVELOP...AND THIS IS THE BIG QUESTION
FOR THURS. MODELS HAVE SLOWED DOWN THE PROGRESSION OF THE COLD
FRONT...NOW WAITING UNTIL LATE THURSDAY NIGHT BEFORE FROPA REACHES
THE CWA. IF THIS IS THE ONLY FORCING MECHANISM...THEN NOCTURNAL
STABILIZATION AFTER SUNSET THURSDAY WILL LIKELY LEAD TO A
WEAKENING TREND WITH ANY CONVECTIVE COMPLEX THAT HEADS THIS WAY.
HOWEVER...WITH THE UNSTABLE AND UNCAPPED AIRMASS...ANY MIDLEVEL
IMPULSE WITHIN SOUTHWESTERLY FLOW TO THE WEST WILL LIKELY SPARK
OFF SHOWERS AND THUNDERSTORMS WELL AHEAD OF THE FRONT...WHICH
COULD CONGEAL INTO A FORWARD-PROPAGATING MCS THAT REACHES THE CWA
LATE AFTERNOON OR EARLY EVENING. THIS SCENARIO BECOMES
INCREASINGLY LIKELY IF CAPE VALUES CAN EXCEED 2000 J/KG...WHICH
COMBINED WITH HIGH DELTA THETA-E VALUES AND DOWNDRAFT CAPE WOULD
FAVOR A COLD-POOL DRIVEN SYSTEM WITH THE POTENTIAL FOR WIDESPREAD
DAMAGING WINDS. GIVEN THE CONDITIONAL NATURE OF THE SEVERE
THREAT...WILL WAIT UNTIL THE EVENT GETS CLOSER BEFORE MENTIONING
SEVERE STORMS IN THE GRIDS BUT WILL CONTINUE TO HIGHLIGHT THE
THREAT IN THE HWO.

FRONT EXPECTED TO BE NEAR OR JUST EAST OF THE I-71 CORRIDOR EARLY
FRIDAY...AND WILL STEADILY PUSH EAST AND EXIT THE CWA BY FRIDAY
AFTERNOON. ANY CHANCE FOR CONVECTIVE REDEVELOPMENT OVER THE
SOUTHEAST CWA WILL BE HIGHLY DEPENDENT ON ANY LINGERING CLOUDS AND
PRECIP WHICH MAY SIGNIFICANTLY REDUCE INSTBY DURING THE DAY
FRIDAY. FOR TEMPS...GENERALLY STUCK CLOSE TO A GUIDANCE BLEND WITH
MORE WEIGHT PLACED ON THE BIAS-CORRECTED SREF...WHICH SEEMS TO BE
PERFORMING THE BEST IN THIS PATTERN.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
HIGH PRESSURE WILL BUILD IN FOR THE WEEKEND KEEPING DRY
CONDITIONS ACROSS THE AREA. FRONT SOUTH OF THE FA MAY ALLOW FOR A
FEW SHOWERS ACROSS EXTREME SOUTHERN PORTIONS OF THE FA FOR
SATURDAY AND SUNDAY HOWEVER CONFIDENCE WAS TOO LOW TO INCLUDE PCPN
AT THIS TIME. MODELS BEGIN TO DIVERGE GREATLY FOR MONDAY AS THE
GFS BRINGS WIDESPREAD PCPN INTO THE FA WHILE THE ECMWF KEEPS THE
PCPN GENERALLY SOUTH OF THE FA. WENT CLOSER TO THE ECMWF DUE TO
MORE RUN TO RUN CONSISTENCY AND CONFINED THE PCPN TO SOUTHERN
PORTIONS OF THE FA. AFTER THIS TIME FRAME THERE IS SOME AGREEMENT
IN A LOW MOVING SOUTH AND EAST OF THE FA. DUE TO THIS FEATURE HAVE
ADDED A CHANCE OF PCPN ACROSS THE SE HALF OF THE FA. LOW WILL
GRADUALLY BEGIN TO MOVE OFF AND AREA WILL DRY OUT BY WEDNESDAY.
WENT CLOSE TO GUIDANCE FOR TEMPS FOR A MAJORITY OF THE LONG TERM.

&&

.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
THE REMNANTS OF THE COLD FRONT THAT DROPPED DOWN INTO OUR AREA
OVERNIGHT REMAIN DRAPED ACROSS SOUTHERN OHIO THIS MORNING AS A
WEAK BOUNDARY. THIS BOUNDARY WILL LIKELY REMAIN ACROSS SOUTHERN
PORTIONS OF OUR FA THROUGH THE DAY TODAY BEFORE BEGINNING TO LIFT
SLOWLY NORTH LATER TONIGHT.

CONVECTION HAS BEEN FILLING IN BACK TO OUR WEST THIS MORNING ON
THE NOSE OF A 25-35 KNOT 925 MB JET. THIS JET IS FORECAST TO
WEAKEN THROUGH EARLY AFTERNOON BUT A BAND OF LOW LEVEL CONVERGENCE
WILL PERSIST ALONG THE BOUNDARY ACROSS OUR AREA. BETTER
INSTABILITIES ARE PROGGED ALONG AND SOUTH OF THIS BOUNDARY AND
THIS WILL LIKELY ALLOW FOR SHOWERS AND THUNDERSTORMS TO WORK THEIR
WAY EAST THROUGH LATE MORNING AND INTO EARLY AFTERNOON...PRIMARILY
ACROSS SOUTHERN PORTIONS OF OUR FA. THE EXACT NORTHERN EXTENT OF THE
PCPN REMAINS IN DOUBT THOUGH AS IT WILL DEPEND ON THE JUST WHERE
THE BOUNDARY SETS UP. IT DOES LOOK LIKE OUR NORTHERN TAF SITES MAY
REMAIN JUST ON THE EDGE SO WILL NOT HIT THEM QUITE AS HARD WITH
THE PCPN/THUNDER COVERAGE.

MID LEVEL RIDGING WILL WORK ITS WAY IN FROM THE SOUTHWEST LATER
THIS AFTERNOON AND THIS SHOULD ALLOW FOR PCPN TO TAPER OFF. AS
BOUNDARY BEGINS TO LIFT NORTH OVERNIGHT...WE SHOULD SEE SOME
IMPROVEMENT IN THE CIGS ACROSS AT LEAST THE SOUTH...BUT MVFR CIGS
MAY LINGER THROUGH MUCH OF THE NIGHT ACROSS THE NORTH.

.OUTLOOK...THUNDERSTORMS POSSIBLE THURSDAY THROUGH FRIDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR OHZ070>073-
     077>082-088.
KY...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR KYZ089>100.
IN...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR INZ066-
     073>075-080.

&&

SYNOPSIS...HICKMAN
NEAR TERM...HICKMAN
SHORT TERM...HAWBLITZEL
LONG TERM...NOVAK
AVIATION...JGL
Hazardous weather outlook, May 12, 8:08 AM EDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
808 AM EDT WED MAY 12 2010

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-074-131215-
WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-
PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-HOCKING-
808 AM EDT WED MAY 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY AND THURSDAY NIGHT
AS A COLD FRONT APPROACHES FROM THE WEST. SOME OF THESE STORMS MAY
BE SEVERE...WITH THE POTENTIAL FOR WIDESPREAD DAMAGING WINDS. THE
POTENTIAL ALSO EXISTS FOR LARGE HAIL AND A FEW TORNADOES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

INZ066-073>075-080-KYZ089>100-OHZ070>073-077>082-088-131215-
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-
KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
BUTLER-WARREN-CLINTON-ROSS-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-
PIKE-SCIOTO-
808 AM EDT WED MAY 12 2010

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY ACROSS NORTHERN
KENTUCKY AND SOUTHERN PORTIONS OF INDIANA AND OHIO. HEAVY RAINFALL
WILL BE LIKELY WITH THESE STORMS. IN ADDITION...SOME STORMS MAY
BE CAPABLE OF PRODUCING SMALL HAIL...AND ISOLATED REPORTS OF HAIL
UP TO ONE INCH IN DIAMETER CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY AND THURSDAY NIGHT
AS A COLD FRONT APPROACHES FROM THE WEST. SOME OF THESE STORMS MAY
BE SEVERE...WITH THE POTENTIAL FOR WIDESPREAD DAMAGING WINDS. THE
POTENTIAL ALSO EXISTS FOR LARGE HAIL AND A FEW TORNADOES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Local storm report, May 12, 10:05 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1005 AM EDT WED MAY 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     FLOOD            CARROLLTON              38.68N 85.16W
05/12/2010                   CARROLL            KY   PUBLIC

            A STREAM REPORTED COMING OUT OF ITS BANKS. FLOWING WATER
            ACROSS ROADWAYS ABOUT 2 INCHES DEEP.

&&

SFH
Local storm report, May 12, 10:06 AM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1006 AM EDT WED MAY 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     HEAVY RAIN       FALMOUTH                38.67N 84.33W
05/12/2010  M2.30 INCH       PENDLETON          KY   TRAINED SPOTTER

&&

BC

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 7:57 AM EDTFlash Flood WatchILNAdams, Brown, Butler, Clermont, Clinton, Hamilton and 5 more6 hr
May 12, 9:04 AM EDTAreal Flood AdvisoryILNBrown, Clermont, Hamilton4 hr
May 12, 10:50 AM EDTFlash Flood WarningILNScioto3 hr
May 12, 9:43 AM EDTFlash Flood WarningILNBracken, Carroll, Gallatin, Grant, Owen, Pendleton3 hr

Nearby

Flash Flood Warnings in Ohio, 2010Flash Flood Warnings in Kentucky, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.